Texas, 2025

Damaging Winds in Texas, June 15, 2025

June 15, 2025 · NWS OUN · 4 events in 2 counties and zones

As a broad synoptic trough impinged across the Southern Plains early on the morning of the 15th, widespread thunderstorm development occurred. A semi-organized line of thunderstorms produced observations of severe wind gusts across western-north Texas near and shortly after daybreak.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As a broad synoptic trough impinged across the Southern Plains early on the morning of the 15th, widespread thunderstorm development occurred. A semi-organized line of thunderstorms produced observations of severe wind gusts across western-north Texas near and shortly after daybreak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 5:38 AM CST, 1 hour 23 minutes earlier. Its key messages:

  • Updated at 1254 AM CDT Sun Jun 15 2025
  • Strong to severe thunderstorms remain possible this, with very low chances on Sunday night.
  • Temperatures rise above average Monday and Tuesday of next week with heat indices near to above 100 degrees.
  • Warm and dry end of next week
Area forecast discussion, Jun 15, 5:38 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
638 AM CDT Sun Jun 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1254 AM CDT Sun Jun 15 2025

- Strong to severe thunderstorms remain possible this, with very
  low chances on Sunday night.

- Temperatures rise above average Monday and Tuesday of next week
  with heat indices near to above 100 degrees.

- Warm and dry end of next week

&&

.NEAR TERM...
(Today and tonight)
Issued at 1254 AM CDT Sun Jun 15 2025

Showers and thunderstorms are anticipated to become more widespread
this morning while tracking southward, with some backbuilding into
central Oklahoma possible this morning. The rain/storm complex
should exit our western north Texas counties by mid-day, with clouds
slow to clear. High temperatures today will range from the low 80's
to low 90's.

Northwest flow aloft could push another round of nocturnal
convection from the high plains tonight into Monday morning, but
rain chances are low. There is a marginal risk of severe
thunderstorms on Sunday afternoon and overnight, dependent on amount
of atmospheric recovery occurs with tonight's MCS. Large hail and
damaging wind gusts, along with heavy rainfall, are possible.

Thompson

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1254 AM CDT Sun Jun 15 2025

The 590MB mid-level ridge that is currently centered over northern
Mexico intensifies, but will begin to shift S/W as a trough moves
ashore California and heads towards the Great Basin. Still, low-
level WAA will raise temperatures on Monday and Tuesday into the
90's/100's with heat indices around 105 deg possible over southern
Oklahoma and north Texas. Shower/storm chances are very low (less
than 15%) Monday into Tuesday.

The trough crosses the central Rockies and the surface cold front
could push into northwest Oklahoma late Tuesday and stalls on
Tuesday night. Shower/storm chances return mainly to northern
Oklahoma late Tuesday with the arrival of the boundary and upper
trough.

Thompson

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1254 AM CDT Sun Jun 15 2025

The front is forecast to undergo frontolysis somewhere over Oklahoma
on Wednesday or Wednesday night and there are low chances of
showers/storms near the boundary on Wednesday. Southerly winds
return on Thursday and continue into next Saturday with daytime
highs in the 90's and dry conditions.

Thompson

&&

.AVIATION...
(12Z TAFS)
Issued at 638 AM CDT Sun Jun 15 2025

Showers and thunderstorms will affect the area this morning, with
the likely exception of KPNC and KSWO. Some strong winds and hail
will be possible with these storms in western Oklahoma. Areas of
MVFR and locally IFR conditions are expected this morning with
conditions improving to VFR late this morning or this afternoon.
With widespread storms and outflow from these storms, winds may be
more variable in both direction and speed than usual this morning,
so we have attempted to describe the expected prevailing winds
in the TAFs, but there will likely be some variability.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  69  91  75 /  70  20  10   0
Hobart OK         91  69  99  76 /  50  20  10   0
Wichita Falls TX  91  73  99  78 /  60  10  10   0
Gage OK           89  67  96  73 /  40  20  10   0
Ponca City OK     84  66  88  72 /  20  10  10   0
Durant OK         86  72  92  76 /  70  20  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 PM CDT this afternoon for OKZ006>008-011>013-
     016>029-033>041-044>046-050.

TX...Flood Watch until 1 PM CDT this afternoon for TXZ083>090.

&&

NEAR TERM...01
SHORT TERM...01
LONG TERM....01
AVIATION...26

In the hours before

Special weather statement, Jun 15, 5:23 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Norman OK
623 AM CDT Sun Jun 15 2025

OKZ023-035-038-151200-
Kiowa OK-Caddo OK-Comanche OK-
623 AM CDT Sun Jun 15 2025

...A strong thunderstorm will impact portions of northwestern
Comanche, southwestern Caddo and northeastern Kiowa Counties through
700 AM CDT...

At 623 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Cooperton, moving southeast at 30 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cache, Cooperton, Meers, Lake Lawtonka, southwestern Fort Sill,
Wichita Mountains Wildlife Refuge, Mount Scott, Doris Campground, and
The Visitor Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3488 9896 3503 9883 3484 9842 3462 9862
TIME...MOT...LOC 1123Z 305DEG 25KT 3492 9883

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jun 15, 5:28 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Norman OK
628 AM CDT Sun Jun 15 2025

OKZ022-023-027-035-038-151200-
Grady OK-Kiowa OK-Washita OK-Caddo OK-Comanche OK-
628 AM CDT Sun Jun 15 2025

...Strong thunderstorms will impact portions of southeastern Washita,
northern Comanche, west central Grady, Caddo and northeastern Kiowa
Counties through 700 AM CDT...

At 627 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 3 miles west of
Fort Cobb Reservoir to near Fort Cobb to 4 miles north of Anadarko.
Movement was south at 50 mph.

HAZARD...Wind gusts of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Anadarko, Elgin, Carnegie, Apache, Fletcher, Cyril, Sterling, Fort
Cobb, Verden, Cement, Medicine Park, Eakly, Gracemont, Meers, Boone,
Albert, Lake Chickasha, Lake Lawtonka, Alfalfa, and Fort Cobb
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3479 9875 3470 9848 3462 9815 3519 9805
      3535 9859
TIME...MOT...LOC 1127Z 006DEG 44KT 3518 9854 3512 9842 3512 9826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jun 15, 5:38 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
638 AM CDT Sun Jun 15 2025

OKZ016-017-023-151215-
Caddo OK-Custer OK-Blaine OK-
638 AM CDT Sun Jun 15 2025

...A strong thunderstorm will impact portions of northwestern Caddo,
northeastern Custer and southwestern Blaine Counties through 715 AM
CDT...

At 638 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Thomas, moving east at 20 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Weatherford, Thomas, Hydro, and Custer City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9890 3581 9869 3579 9845 3549 9859
      3565 9894 3576 9900
TIME...MOT...LOC 1138Z 287DEG 16KT 3573 9883

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jun 15, 5:42 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
642 AM CDT Sun Jun 15 2025

OKZ044>046-050>052-TXZ090-151230-
Love OK-Cotton OK-Carter OK-Marshall OK-Bryan OK-Jefferson OK-
Clay TX-
642 AM CDT Sun Jun 15 2025

...Strong thunderstorms will impact portions of Jefferson,
southwestern Bryan, Love, east central Cotton, southern Carter,
Marshall and northeastern Clay Counties through 730 AM CDT...

At 642 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from near Waurika
Lake to near Wilson to near Dickson. Movement was southeast at 55
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ardmore, Madill, Marietta, Waurika, Denison, Lone Grove, Healdton,
Wilson, Kingston, Dickson, Colbert, Ringling, Temple, Mannsville,
Ryan, Achille, Thackerville, Terral, Hastings, and Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3376 9719 3392 9721 3382 9743 3391 9747
      3390 9759 3399 9767 3385 9787 3388 9797
      3430 9824 3421 9746 3424 9697 3375 9622
      3377 9650 3392 9666 3383 9671 3385 9685
      3396 9692 3384 9703 3385 9709 3375 9709
TIME...MOT...LOC 1142Z 305DEG 48KT 3426 9810 3418 9741 3421 9700

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JT
Special weather statement, Jun 15, 5:47 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
647 AM CDT Sun Jun 15 2025

OKZ014>016-022-151215-
Roger Mills OK-Washita OK-Dewey OK-Custer OK-
647 AM CDT Sun Jun 15 2025

...Strong thunderstorms will impact portions of northern Washita,
east central Roger Mills, Custer and southwestern Dewey Counties
through 715 AM CDT...

At 646 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Putnam to 3 miles
northwest of Moorewood. Movement was southeast at 35 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomas, Arapaho, Hammon, Leedey, Custer City, Butler, Foss, Putnam,
Moorewood, Foss Reservoir, Angora, and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 9867 3541 9922 3581 9961 3607 9912
TIME...MOT...LOC 1146Z 320DEG 28KT 3592 9912 3578 9938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jun 15, 6:20 AM CST, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
720 AM CDT Sun Jun 15 2025

OKZ033>037-TXZ083-085-151245-
Harmon OK-Kiowa OK-Tillman OK-Greer OK-Jackson OK-Wilbarger TX-
Hardeman TX-
720 AM CDT Sun Jun 15 2025

...Strong thunderstorms will impact portions of Jackson, central
Kiowa, northwestern Tillman, southern Harmon, southeastern Greer,
northwestern Wilbarger and northeastern Hardeman Counties through 745
AM CDT...

At 720 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hobart to near Blair to near Gould.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Altus, Hobart, Mangum, Quanah, Hollis, Granite, Snyder, Tipton,
Blair, Chillicothe, Olustee, Eldorado, Lone Wolf, Mountain Park,
Roosevelt, Manitou, Martha, Gould, Elmer, and Headrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3473 9998 3491 9945 3512 9916 3477 9882
      3471 9882 3437 9909 3419 9971
TIME...MOT...LOC 1220Z 335DEG 36KT 3504 9913 3479 9932 3466 9978

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Altus AFB radar (KFDR), 35 km away, was scanning. The volume nearest the first event began at 13:00 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
June 15, 7:01 AM CST
Where
Wilbarger County, 3.9 mi ENE of Odell
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.365, -99.354

Odell (ODEL) Mesonet observation.

Thunderstorm Wind, Knox

When
June 15, 8:22 AM CST to 8:24 AM CST
Where
Knox County, 3.74 mi NNW of Goree
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
33.521, -99.542

Hefner (HEFN) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak wind gust of 54 knots occurring at 0823 LST.

Thunderstorm Wind, Knox

When
June 15, 8:27 AM CST
Where
Knox County, 3.13 mi NW of Knox City
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
33.446, -99.865

Knox City (KNOX) Mesonet observation.

Thunderstorm Wind, Knox

When
June 15, 8:29 AM CST
Where
Knox County, 3.13 mi NW of Knox City
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.446, -99.865

Knox City (KNOX) Mesonet observation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269562, 1269563, 1269565, 1269566.